Taken off ropineral


#1
hey all @ the forum .Last week my PDconsultant took me off ropineral and halved my sinemette plus intake .I am still suffering this dyskensia and it really plays on the joints is there a remedy for this ?.MY left leg feels like it is coming away from the hip am trying to avoid cortizone jab though. Any advce would be nice

#2
Hello Penfold,

I posted a longish reply , very slowly & it got lost, so I shall try to be brief in the hope that this one gets through.

Did your neuro give you any explanation as to why he/she has stopped ropinerole & reduced sinemet?
In my case Ropinerole was reduced due to side effects - extreme sickness & painful ankle swelling. Sinemet was introduced which caused painful dystonia. So, Stalevo was introduced and sinemet eliminated. The result- Inreaased dystonia & dyskinesia. So, stalevo eliminated & sinemet re-introduced.

You get the picture? It seems to be a case of each to his/her own.
Diazepam to act as a muscle relaxant helps with (my) dystonia, as does amitrytaline for pain relief. I honestly do not know of any treatment for severe dyskinosia apart from DBS.

May I suggest that you contact your PD nurse if you have one. I know that consultants are difficult to get hold of outside of your appt time. Alternately, you could contact the PUK helpline - no. at top left of this page. A nurse with special training in pd will 'phone you back and may be able to give you more helpful advice.

Wishing you all the best

#3
Hello Penfold,


The reason the consultant took you of your repinerole and reduced the sinemet is because of the dyskensia, unfortunately this is the only way to reduce the problem. My husband had dyskensia really badly for eleven years and then he had a pallidotomy operation which stopped them, but I don't know if they do this operation. He hasn't had a problem with these dreadful movements since and we actually had about six hours sleep for the first time in years, sadly this didn't last very long and he went back to just a three to four hours a night. It was lovely to be able to go in the car without stopping every few miles and he was able to sit in a normal chair again thank goodness.
I hope you may get a few other people answering your query as things may have progressed, good luck
best wishes
vivian